Alert archive / Florida / Gale Warnings in 2022

Gale Warning 1, NWS Melbourne, FL

January 15, 2022

NWS Melbourne, FL issued this gale warning at Jan 15, 2022, 4:00 AM EST. It took effect at Jan 16, 2022, 3:00 AM EST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2022, 4:00 AM EST (09:00 UTC)
In effect from
Jan 16, 2022, 3:00 AM EST
Expired
Jan 17, 2022, 7:00 AM EST
In force
28 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

956 
WHUS72 KMLB 150900
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
400 AM EST Sat Jan 15 2022

AMZ570-572-152100-
/O.UPG.KMLB.GL.A.0001.220116T0800Z-220117T0900Z/
/O.NEW.KMLB.GL.W.0001.220116T0800Z-220117T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
400 AM EST Sat Jan 15 2022

...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 4 AM EST MONDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 feet expected.

* WHERE...Flagler Beach to Sebastian Inlet 20-60 nm.

* WHEN...From 3 AM Sunday to 4 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ550-552-555-575-152100-
/O.NEW.KMLB.GL.W.0001.220116T0800Z-220117T0900Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
400 AM EST Sat Jan 15 2022

...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 4 AM EST MONDAY...

* WHAT...Offshore, southwest winds 20 to 30 kt with gusts up to 40
  kt and seas 7 to 10 feet expected. Nearshore, southwest winds 20
  to 30 kt with gusts up to 35 kt and seas 6 to 8 feet expected. 

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm and Sebastian 
  Inlet to Jupiter Inlet 20-60 nm.

* WHEN...From 3 AM Sunday to 4 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$
3 follow-up statements
641 
WHUS72 KMLB 152015
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
315 PM EST Sat Jan 15 2022

AMZ550-552-555-570-572-575-170900-
/O.CON.KMLB.GL.W.0001.220116T0800Z-220117T0900Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
315 PM EST Sat Jan 15 2022

...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 4 AM EST
MONDAY...

* WHAT...Southwest to West winds 20 to 30 kt with gusts up to 40
  kt and seas 6 to 11 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 0-60 nm. 

* WHEN...From 3 AM Sunday to 4 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$
567 
WHUS72 KMLB 160855
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
355 AM EST Sun Jan 16 2022

AMZ570-572-575-171200-
/O.EXT.KMLB.GL.W.0001.000000T0000Z-220117T1200Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
355 AM EST Sun Jan 16 2022

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Southwest to West winds 20 to 30 kt with gusts up to 40 
  kt and seas 6 to 11 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 0-60 nm.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

AMZ550-552-555-170900-
/O.CON.KMLB.GL.W.0001.000000T0000Z-220117T0900Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
355 AM EST Sun Jan 16 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WHAT...Southwest to West winds 20 to 30 kt with gusts up to 40 
  kt and seas 6 to 11 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 0-60 nm.

* WHEN...From 3 AM Sunday to 4 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$
713 
WHUS72 KMLB 170916
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
416 AM EST Mon Jan 17 2022

AMZ550-552-555-180800-
/O.EXP.KMLB.GL.W.0001.000000T0000Z-220117T0900Z/
/O.NEW.KMLB.SC.Y.0006.220117T0916Z-220118T0800Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
416 AM EST Mon Jan 17 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST TUESDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...West winds 20 to 25 kt and seas 4 to 6 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and 
  Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...Until 3 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-572-575-180800-
/O.CON.KMLB.GL.W.0001.000000T0000Z-220117T1200Z/
/O.NEW.KMLB.SC.Y.0006.220117T1200Z-220118T0800Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
416 AM EST Mon Jan 17 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST TUESDAY...

* WHAT...For the Gale Warning, west winds around 25 kt with gusts
  up to 40 kt and seas 7 to 9 feet. For the Small Craft Advisory,
  west winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 8 
  feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, 
  Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and 
  Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...For the Gale Warning, until 7 AM EST this morning. For 
  the Small Craft Advisory, until 3 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Jan 15, 3:56 AM EST, 4 minutes earlier.

Area forecast discussion, Jan 15, 3:56 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
356 AM EST Sat Jan 15 2022

.DISCUSSION...

...Windy, Rainy Sunday with Strong to Severe Storms Possible...

...Gale Conditions Expected Over The Waters Tonight and Sunday...

...Cold Temps Forecast for Monday Night...

Today-Tonight...A nice day will be observed across east central FL
today. The morning will start with temps in the 40s, climbing to
the lower 70s in the afternoon with a light generally south wind
flow. This will be driven as we continue for one more day to be
under the effects of a high pressure which will be moving to the
east and away from the local area later today.

By tonight, a strong low pressure will be making its way from the
Lower MS Valley eastward with an extending cold front stretching
from its center towards the eastern Gulf. This front is expected
to reach western FL late tonight bringing in showers to Lake,
Volusia, and Osceola counties before sunrise. As the local area
remains on the warm sector tonight with a southerly wind flow,
temps will only drop to the mid-upper 50s.

Sunday...A potent cold front and associated squall line will reach
the threshold of east central FL by daybreak tomorrow. Global models
and now addition of CAMs does show a line of convection arriving
just to the Nature Coast and Tampa Bay in the pre-dawn hours
propelling to the CWA boundary of Lake County shortly after sunrise.
The line is anticipated to move swiftly southeast across the
peninsula, exiting to South FL by early to mid afternoon, reaching
the FL Keys before sunset. While the quick motion should keep timing
of impacts less than an hour for a particular location, it could aid
in enhancing overall wind threat as the line races south.

A first focus will be changes to the forecast since previous
packages. As would be expected, have raised PoPs to just below 100%
nearly areawide, keeping a conservative 75% for the Treasure Coast
to Lake Okeechobee to account for potential weakening and breaks in
the line as it moves across the state. Highest rainfall amounts
expected to be across the interior and generally west or along I-4
where higher confidence lies in robust activity. SPC has also
expanded the Marginal Risk for severe weather to include the entire
FL peninsula for Sunday citing potential restrengthening of the line
as it encounters additional moisture near the Atlantic coast later in
the morning and afternoon.

The main support for strong to severe activity will be the position
of a low level jet across the area, and gradient winds of 20-25 mph
through the day. Best potential for strong storm development will be
as the line moves onshore from the Gulf of Mexico which will likely
spread towards interior locations of the forecast area (west of
Orlando). Low level shear will be evident in the early morning hours
as well, but other instability parameters (including CAPE) just are
not all that impressive. This may keep a lid on widespread activity
with this line, but any updrafts that can survive the limiting
factors could produce damaging wind gusts of 60 mph, with a tornado
or two not outside the realm of possibility, especially with low
level shear. The best window of opportunity will be in the morning
hours as the line shifts across Lake County into the Metro Orlando
area, but also in the late morning to early afternoon with
additional moisture support along the Space Coast. As of now, all
ingredients aren't quite aligned, thus keeping confidence lower on
severe potential, but a few of the parameters do suggest strong to
severe storms in east central FL on Sunday. It is again worth
mentioning gradient flow will be 20-25 mph with gusts above 30 mph,
so a Wind Advisory for most of the area will be likely. By mid
afternoon, the line should exit the Treasure Coast with drying but
still windy/breezy conditions into the overnight. Highs will reach
the low to mid 70s and lows in the 40s.

Monday-Tuesday...As the parent surface low of the cold front rapidly
pulls across the Mid Atlantic to the Northeast overnight Sunday,
much drier air and veering winds will lead to quite the cool down
for central FL. High pressure will build eastward from the Gulf,
with strong west winds veering northwesterly by early Monday. The
gradient will weaken only slightly, so breezy conditions will remain
for much of the day. Afternoon highs will struggle to climb beyond
the 60s, possibly remaining in the upper 50s across the northern
forecast area both Monday and Tuesday. The focus then transitions to
cold overnight temperatures dipping to the mid to upper 30s in
normally coldest spots across the northern interior and rural
locations east of the Kissimmee River. Dewpoints will easily fall to
the lower 30s as PW values remain below 0.20". Elevated winds
through Monday afternoon will quickly drop off overnight, so wind
chill values should not be a concern, however patchy frost
development in exposed locations is a possibility just before
sunrise. Similar temperatures are expected Tuesday morning dropping
to the mid/upper 30s outside of the urbanized interior, low to mid
40s elsewhere; low 50s for coastal Martin County.

Extended...The remainder of next week will return to the regularly
scheduled weather programming, meaning low rain chances and seasonal
temps in the 60s/70s during the day, 40s/50s at night. The next
system looks to arrive on Friday but will be very weak compared to
Sunday's front, so have only a chance for showers heading into the
weekend.

&&

.AVIATION...
VFR conditions today through the evening for all local terminals.
A front will be approaching from the west late tonight into
Sunday, and showers are expected to start arriving to KLEE after
16/06z reducing visibilities. Towards Sun morning, SHRA and TSRA
will move from the west.

Due to winds increasing with height late tonight, low-level wind
shear is possible to be greater than 30 kt through 2kft. This was
already noted on the KMCO TAF but it will be added for most of the
sites north of MLB with the morning update as it is expected to
be greater around 16/12z.

&&

.MARINE...
Today-Tonight...Boating conditions will be fair today but be aware
that these will become hazardous very quickly tonight. This as a
strong low system moves across southeast U.S. and a cold front
will approach from the west. Winds today will range 5-10 kt from
the south and after sunset, these will increase quickly to 20-25
kt gusts to 30 kt around midnight and 25-30 kt gusts 35-40 kt
before sunrise. Therefore, the Gale Watch was upgraded to a Gale
Warning and expanded for all the waters. Seas today will range
from 2 ft nearshore to 4 ft offshore. By tonight, these will
increase to 7-8 ft offshore and 5-7 ft nearshore.

Sunday-Monday...Dangerous marine conditions will be present across
all local Atlantic waters due to a tightening pressure gradient
associated with an approaching cold front. The front will pass over
the waters through the day on Sunday, leading to widespread showers
and isolated to scattered thunderstorms which will produce frequent
lightning strikes and gusty winds over 35 knots. Gradient winds will
veer from south to west on Sunday with sustained speeds of 20-30
knots and gusts above 40 knots likely through the overnight. Seas
will build above 8-9 feet in the offshore zones and 6-8 feet
nearshore. A Gale Warning will remain in effect all day Sunday into
the early Monday morning hours. By daybreak, Gale headlines will
transition to a Small Craft Advisory as the cold front and
associated low pulls away from the area, with west winds veering
northeasterly near 20 knots.

Tuesday-Wednesday...Marine conditions will steadily improve through
mid week as high pressure builds near the area. NW/N winds will drop
below 10-15 knots and seas continue to subside to 2-4 ft.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  58  71  43 /   0  40  90  10
MCO  74  58  71  48 /   0  30  90  10
MLB  73  59  73  48 /   0  10  80  10
VRB  74  59  77  50 /   0  10  80  10
LEE  74  59  69  46 /   0  50  90  10
SFB  74  58  70  46 /   0  40  90  10
ORL  74  59  71  49 /   0  40  90  10
FPR  73  57  76  49 /   0  10  80  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Gale Warning from 3 AM Sunday to 4 AM EST Monday for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm-Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
     nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

Negron/Smith
Hazardous weather outlook, Jan 14, 7:24 PM EST, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
724 PM EST Fri Jan 14 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-150600-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
724 PM EST Fri Jan 14 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
There will continue to be a moderate risk for life-threatening
rip currents at area beaches tonight. Never swim alone.

.WIND AND SEA IMPACT...
Seas up to 6 feet will remain possible in the Gulf Stream into
tonight. Small craft should exercise caution.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A moderate to high risk for life-threatening rip currents is
expected this weekend.

Fast moving showers and embedded storms are expected Sunday
associated with a strong cold front that will sweep across the area.
Strong wind gusts of 35 to 45 mph with locally damaging winds will
be possible.

Cold temperatures are expected behind the front next week with lows
falling into the 40s across east central Florida during the early to
mid week. The coldest temperatures are expected Tuesday and
Wednesday mornings with mid to upper 30s across northern Lake and
northwest Volusia counties.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Leahy

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:29 PM ESTWind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia26 hr

Nearby

Gale Warnings in Florida, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.